MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Tissue Breakdown (2681); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products:¿ biolox delta option femoral head 40mm od (cat# 170-40-50 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the 66 y/o male patient was brought back for right hip pain.The bone scan suggested a loose cup.The femur was dislocated and the femoral head removed.The stem was checked and found to be well fixed.Attention turned to the cup.The liner was removed with the help of a bone screw.The cup was checked and found to be well fixed.It had already been revised one time before on (b)(6) 2016 elsewhere.There is no information from that revision only that it was revised to a novation multihole cup with 4 screws and the +7 head.The patient received a g5 xle novation extended liner and a new cobalt chrome head.There was no breakage of a device or surgical delay,prolongation.X-rays received.The devices are not available for evaluation due to patient requested implants.
 
Additional Manufacturer Narrative
As reported, the 66 y/o male patient was brought back for right hip pain.The bone scan suggested a loose cup.The femur was dislocated, and the femoral head removed.The stem was checked and found to be well fixed.Attention turned to the cup.The liner was removed with the help of a bone screw.The cup was checked and found to be well fixed.It had already been revised one time before on (b)(6) 2016 elsewhere.There is no information from that revision only that it was revised to a novation multi-hole cup with 4 screws and the +7 head.The patient received a g5 xle novation extended liner and a new cobalt chrome head.There was no breakage of a device or surgical delay/prolongation.X-rays received.The devices are not available for evaluation due to patient requested implants.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
Reported via legal notification.The patient has filed a short-form complaint.The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required "to undergo revision surgeries due to severe, pain, swelling, and instability" due to "wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries." because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of a polyethylene device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely cause for the revision reported due to early prosthesis wear and osteolysis is a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, it cannot be confirmed on the provided radiographs and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16448768
Report Number1038671-2023-00256
Device Sequence Number5875876
Product Code JDI
UDI-Device Identifier10885862207067
UDI-Public10885862207067
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2017
Device Model NumberNV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS
Device Catalogue Number132-40-55
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer06/21/2023
05/20/2024
03/05/2025
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date07/18/2023
12/30/2024
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale